Thunderstorm Wind, Maricopa
- When
- April 10, 3:52 PM MST to 3:57 PM MST
- Where
- Maricopa County, Mesa
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.417, -111.817
Tree downed by thunderstorm winds.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Apr 10, 10:05 AM MST, 5 hours 47 minutes earlier.
AZZ020>028-CAZ030>033-102245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1005 AM MST SAT APR 10 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A WEATHER DISTURBANCE OVER UTAH WILL MOVE SOUTH THIS AFTERNOON THROUGH EARLY SUNDAY. AS IT APPROACHES...SCATTERED SHOWERS AND THUNDERSTORMS...WITH STRONG GUSTY WINDS AND THE POSSIBILITY OF SMALL HAIL...WILL LIKELY AFFECT PORTIONS OF SOUTH-CENTRAL ARIZONA THIS AFTERNOON AND EVENING. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY OVER THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA...AS THE DISTURBANCE MOVES SLOWLY SOUTH ACROSS CENTRAL AND SOUTHERN ARIZONA. IT WILL BE COOLER SUNDAY...ESPECIALLY OVER SOUTH CENTRAL ARIZONA. HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE SOUTHWEST UNITED STATES MONDAY AND TUESDAY...RESULTING IN A RETURN TO DRY AND WARMER WEATHER. && .DISCUSSION... HIGH-AMPLITUDE UPPER RIDGE IN PLACE ALONG WEST COAST...PLACING OUR FORECAST AREA UNDER NORTH TO NORTHWEST FLOW ALOFT. STRONG UPPER LOW...WITH 500 MB HEIGHT OF 5580 M...WAS CENTERED NEAR UTAH-COLORADO BORDER AS OF 15Z...HAS BEEN MOVING TOWARD THE SOUTH ...AND WILL MOVE ACROSS ARIZONA LATER TODAY THROUGH SUNDAY MORNING. COLDEST MID- TROPOSPHERIC AIR (500 MB TEMPS -25 TO -26 C) EXISTS FROM ELKO TO GRAND JUNCTION. AXIS OF MAXIMUM CYCLONIC SHEAR EXTENDS ACROSS SOUTH CENTRAL UTAH TO SOUTH-CENTRAL NEVADA. N-S ORIENTED UPPER LEVEL (300-250 MB) JET EXTENDS FROM SPOKANE TO DESERT ROCK. SURFACE PLOTS INDICATE THAT SFC COLD FRONT HAS REACHED EXTREME SOUTHERN UTAH. IMPRESSIVE LOW-MID TROPOSPHERIC TEMPERATURE LAPSE RATES OBSERVED ON FLAGSTAFF AND TUCSON SOUNDINGS SUPPORT EXISTENCE OF CAPE...WITH 500 MB LI OF -2 TO -3 F BASED ON A WELL MIXED LOWEST 200 MB LAYER. SURFACE DEW POINTS HAVE LOWERED BY 8 TO 16 DEGREES OVER SOUTHERN UTAH AND THE NORTHERN THIRD OF ARIZONA SINCE YESTERDAY MORNING...AND FLAGSTAFF SOUNDING SHOWS DRYING MOST PRONOUNCED AT AND ABOVE 550 MB LVL. PRECIPITABLE WATER 0.27 AT FLAGSTAFF (DOWN 0.12 SINCE YESTERDAY AM)...BUT REMAINED AT 0.68 AT TUCSON (NO CHANGE FROM YESTERDAY AM). SURFACE DEW POINTS OVER SOUTHERN AZ WERE MAINLY IN THE MID 40S THIS MORNING...LITTLE CHANGED FROM YESTERDAY (EXCEPT AT YUMA...WHERE VERY SHALLOW SE WIND HAS LED TO MID-50S DEW POINT AS OF 9 AM). BETWEEN 7 AND 8 AM PST...BLYTHE TEMPERATURE ROSE 12 DEGREES WHILE THE DEW POINT FELL 13 DEGREES...INDICATING THAT DRIER AIR WILL OVERSPREAD MUCH OF FAR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. AS WAS THE CASE YESTERDAY...WILL SEE DEW POINTS LOWER DURING THE AFTERNOON DUE TO MIXING...BUT STILL STAY AT OR ABOVE CLIMO AT MOST LOCALES. MORNING NUMERICAL GUIDANCE INDICATES THAT DEEP LAYERED ASCENT WILL OCCUR ACROSS NORTHERN AZ BY MIDDAY...THEN OVERSPREAD SOUTH-CENTRAL AZ BY MID-LATE AFTERNOON...AS UPPER LOW AND ASSOCIATED COLD FRONT APPROACH THE AREA. COMBINATION OF SURFACE HEATING AND SYNOPTIC SCALE FORCING WILL FURTHER STEEPEN THE ALREADY-IMPRESSIVE LAPSE RATE...AND INCREASE THE LIKELIHOOD OF LOCALLY STRONG SHOWERS AND THUNDERSTORMS OVER MAINLY SOUTH CENTRAL AZ THIS AFTERNOON AND EVENING. COULD SEE VERY STRONG WINDS WITH THE STRONGEST STORMS...ESPECIALLY OVER THE LOWER DESERT...WHILE SMALL HAIL WILL BE POSSIBLE MAINLY OVER THE HIGHER TERRAIN. WILL ISSUE A HAZARDOUS WEATHER OUTLOOK TO HIGHLIGHT THE POTENTIAL FOR ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...MAINLY OVER SOUTH CENTRAL AZ. FORECAST/GRIDS IN GOOD SHAPE...NO UPDATES. .PSR...WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && DG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1047 AM MST SAT APR 10 2004 AZZ022>024-027-028-110000- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- 1047 AM MST SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL ARIZONA...AND INCLUDES THE GREATER PHOENIX AREA. .DAY ONE...TODAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY AFTER 2 PM. THE BEST CHANCE FOR A STORM WILL BE OVER NORTHERN AND EASTERN MARICOPA COUNTY AS WELL AS SOUTHERN GILA COUNTY...FROM MID AFTERNOON THROUGH EARLY EVENING. DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE. AREAS OF BLOWING DUST COULD LEAD TO BRIEF PERIODS OF REDUCED VISIBILITY...MAINLY OVER THE LOWER ELEVATIONS. SMALL HAIL...BRIEF HEAVY RAIN...AND INTENSE CLOUD TO GROUND LIGHTNING ARE POSSIBLE. INDIVIDUAL STORM MOVEMENT WILL BE TOWARD THE SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER SOUTHERN GILA COUNTY SUNDAY. AZZ021-026-110000- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 1047 AM MST SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHWEST ARIZONA. .DAY ONE...TODAY A FEW THUNDERSTORMS MAY DEVELOP OVER FAR EAST PORTIONS OF LA PAZ AND YUMA COUNTIES THIS AFTERNOON...PRIMARILY OVER THE HIGHER TERRAIN. A STORM WILL MOST LIKELY OCCUR FROM MID AFTERNOON THROUGH EARLY EVENING. DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE. AREAS OF BLOWING DUST COULD LEAD TO BRIEF PERIODS OF REDUCED VISIBILITY. SMALL HAIL...BRIEF HEAVY RAIN...AND INTENSE CLOUD TO GROUND LIGHTNING ARE POSSIBLE. INDIVIDUAL STORMS WILL MOVE TOWARD THE SOUTHEAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Phoenix radar (KIWA), 20 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
2 thunderstorm wind. Local standard time, as filed.
Tree downed by thunderstorm winds.
Tree uprooted...size unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391154, 5391155.